5 doctors weighed in:

Why do antibiotics make me constipated?

5 doctors weighed in
Dr. Jeffrey Crespin
Internal Medicine - Gastroenterology
2 doctors agree

In brief: Altered flora

Diarrhea is much more common with antibiotics than constipation.
However, any antibiotic can affect the good bacteria in the large intestine thus affecting gastrointestinal transit.

In brief: Altered flora

Diarrhea is much more common with antibiotics than constipation.
However, any antibiotic can affect the good bacteria in the large intestine thus affecting gastrointestinal transit.
Dr. Jeffrey Crespin
Dr. Jeffrey Crespin
Thank
Dr. Theodore Cole
Family Medicine
1 doctor agrees

In brief: Flora and fauna

Antibiotics kill good bacteria as well as bad.
The gut requires "normal" bacteria to function properly. When they are reduced with antibiotic use, problems can occur. I always suggest the use of probiotics whenever antibiotics are taken to try to prevent this from happening.

In brief: Flora and fauna

Antibiotics kill good bacteria as well as bad.
The gut requires "normal" bacteria to function properly. When they are reduced with antibiotic use, problems can occur. I always suggest the use of probiotics whenever antibiotics are taken to try to prevent this from happening.
Dr. Theodore Cole
Dr. Theodore Cole
Thank
Read more answers from doctors